Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 257, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 8, 2015, 4:07 PM EDT for Leon County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 8, 2015, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:03 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 8, 4:03 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 PM EDT WED JUL 8 2015 .Near Term [Through Tonight]... Afternoon convection is generally developing as expected with highest concentration from Liberty County towards Panama City. This activity is advancing westward down the coast, with only isolated storms developing elsewhere across the forecast area. Activity should continue into the early evening hours before waning, with an otherwise quiet night expected. .Short Term [Thursday Through Friday Night]... Deep layer ridging will be the dominant feature on Thursday and Friday. The cold front associated with a low over the Ohio River Valley will stay well to the north. This ridging will bring seasonal rain chances and increasing temperatures. Expect the typical afternoon showers and thunderstorms mainly along the seabreeze. Highs will be in the mid 90s with heat indices peaking around 103 degrees in the afternoon. Lows will be in the mid 70s. .Long Term [Saturday Through Wednesday]... As deep layer ridging continues, showers and thunderstorms will be isolated and mainly along the seabreeze through the weekend. By Tuesday, an upper level trough will likely bring a more active pattern to the region with rain chances increasing for the entire region. It will be hot with highs in the mid 90s and lows in the mid 70s. Heat indices will exceed 100 degrees in the afternoon hours. && .Aviation... [Through 18Z Thursday] Thunderstorms will impact KTLH and KECP this afternoon into early evening. Otherwise, light winds with VFR conditions are expected through the overnight hours. && .Marine... Light winds will become onshore during the afternoon hours due to the seabreeze. Winds and seas will remain low for the next several days. && .Fire Weather... There are no fire weather concerns for the next several days. && .Hydrology... Convective coverage is expected to be at typical summer levels over the next few days. River flooding is not a concern as most rivers are well below action stage. && .Preliminary Point Temps/PoPs... Tallahassee 74 94 74 95 75 / 20 30 10 30 20 Panama City 77 90 76 90 76 / 20 20 10 20 10 Dothan 74 95 73 95 74 / 10 20 10 20 20 Albany 74 96 74 96 74 / 10 20 10 20 20 Valdosta 73 95 73 97 74 / 20 30 20 30 20 Cross City 73 93 72 95 74 / 20 30 10 20 10 Apalachicola 76 90 74 91 77 / 10 20 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...MCDERMOTT LONG TERM...MCDERMOTT AVIATION...CAMP MARINE...MCDERMOTT FIRE WEATHER...BARRY HYDROLOGY...MCDERMOTT
In the hours before
Special weather statement, Jul 8, 2:53 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT WED JUL 8 2015
FLZ012-112-081945-
COASTAL BAY FL-INLAND BAY FL-
253 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 345 PM
EDT/245 PM CDT/...
AT 253 PM EDT /153 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER PANAMA CITY...MOVING NORTHWEST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...
SPRINGFIELD...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU
GEORGE...WEST BAY...MILLVILLE...BAHAMA BEACH...RECOTA BEACH...
VICKSBURG...SOUTHPORT...COLLEGE STATION...BAY HARBOR...GULF LAGOON
BEACH...BRANNONVILLE AND MAGNOLIA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3044 8581 3031 8558 3029 8559 3030 8557
3021 8541 3010 8551 3009 8552 3013 8551
3011 8560 3012 8562 3010 8561 3008 8553
3004 8556 3005 8558 3002 8557 3007 8560
3008 8562 3006 8560 3026 8596
TIME...MOT...LOC 1853Z 124DEG 12KT 3021 8570
25-CAMPLocal storm report, Jul 8, 3:19 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM MARINE TSTM WIND 2 S PANAMA CITY 30.15N 85.67W
07/08/2015 M41 MPH BAY FL C-MAN STATION
36 KNOT WIND GUST AND PANAMA CITY TIDE GAGE.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:51 PM EDT | Special Weather Statement | TAE | Lafayette | 54 min |
| Jul 7, 9:44 PM EDT | Special Marine Warning | TAE | 91 min | |
| Jul 7, 9:46 PM EDT | Special Weather Statement | TAE | Dixie | 29 min |
| Jul 7, 9:49 PM EDT | Special Weather Statement | TAE | Taylor | 56 min |
| Jul 8, 12:40 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 8, 12:10 PM EDT | Special Marine Warning | TAE | 35 min | |
| Jul 8, 2:53 PM EDT | Special Weather Statement | TAE | Bay | 52 min |
| Jul 8, 2:58 PM EDT | Special Marine Warning | TAE | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.